Join ADHD Groups!

Click the arrows to expand each group category below

Parents of ADHD Children

ADD Adults

ADHD and Related Conditions

ADHD Professionals

ADHD Resources

Groups by Location

Parents of ADHD Children

Talking increases two fold on Vyvanse


My daughter was switched from 10 mg of Focalin to 30 mg of Vyvanse about two weeks ago.  The first dose she got she felt sleep most of the morning, so I thought maybe it was to much.  Then it seemed her body got use to it, the first week she complained that she didn’t like it, the Vyvanse seemed to have a more calming, mellowing affect on her, which we have never really experienced on the Focalin. She said it made her feel lazy and she didn’t like that feeling, but the past few days she hasn’t said anymore about that feeling, but what I have noticed is the talking has increased two fold.  Don’t get me wrong, I have the sweetest, kindest little girl, I don’t know how I got so lucky, and what she has to say is important, she loves to talk about her day at school, the things she is learning….but it goes on all day and gets a bit overwhelming to me, has anyone else noticed this being on Vyvanse?
Also, sleep has become a big problem with the Vyvanse.  Her normal melatonnin dose isn’t cutting it, and I notice my daughter laying awake, asking me what time it is and getting what I would call sort of panic attacks about not being able to fall asleep on time and saying she is having some trouble breathing.  this has only happened the past two nights, but still it’s a worry.  Any advice would be great, do you think we should go to her Dr and get on a lower dose?  Thanks.

Replies

I would talk to your daughter’s doctor about your concerns.  Everyone reacts differently to meds, but you should notify your doctor whenever you have a med-related concern.

My son could not tolerate Vyvanse.  He acted like he was tripping on the stuff.  He would ramble about topics that I couldn’t follow, and he would not stop talking.  His eyes looked unfocused, and he said his heart raced while on Vyvanse.  He also felt panicky.  In addition, he had trouble sleeping.  I had the dose lowered, but I took him off it after just a week and a half because I did NOT like what it was doing to him.  It was scary.

With that being said, other people have found great success with Vyvanse, so you need to do what is right for your daughter, and trust your instincts. I would start by calling the doctor and telling him everything you’ve written here.  Good luck!

Posted by JAMurphy on Jan 21, 2014 at 3:43pm

Just called and we have an appointment tomorrow to address our concerns, thank you!

Posted by klsmidwestmom on Jan 21, 2014 at 3:53pm

I guess it’s all different depending on the child.  My son was on it a few years ago and he was all but antisocial.  He kept to himself.  He was very willing to talk when others came to him and he loved the attention, but he would not initiate it at all.  Just lived in his own world, but not spaced out.  He’s back on Vyvanse again and he plays quietly with Legos ALOT now.

Posted by jwewww on Jan 21, 2014 at 5:04pm

My kids are both on Vyvanse and both talk a lot but its a family trait so I never considered it might be the medicine.

If it is a new trait then I would ask her doctor about it.

Posted by dcisper on Jan 21, 2014 at 5:49pm

My Dr is keeping her on it, he said that the excessive talking is normal, that the medicine is doing it’s job and he described it as that now her thoughts are organized instead of scrambled and she can actually think more clearly, therefore she will have more confidence in speaking and will have much more to say because she can get it out the way she should….I thought that was interesting.

Posted by klsmidwestmom on Jan 22, 2014 at 9:11pm

Reply to this thread

You must be logged in to reply. To log in, click here.
Not a member? Join ADDConnect today. It's free and easy!

Not a member yet? Join here »


Important! User-Generated Content

The opinions expressed on ADDConnect are solely those of the user, who may or may not have medical training. These opinions do not represent the opinions of ADDConnect or ADDitude magazine. For more information, see our terms and conditions.